Nebraska, 2007Tornado and Hail in Nebraska, June 6, 2007
June 6, 2007 · NWS LBF · 10 events in 8 counties and zones
Thunderstorms moved across mainly northern LBF CWA with severe hail and wind reports and an isolated tornado confirmed across Custer county. Numerous reports of wind damage received with gusts up to 70 knots estimated by storm chaser.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- $10,000
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across mainly northern LBF CWA with severe hail and wind reports and an isolated tornado confirmed across Custer county. Numerous reports of wind damage received with gusts up to 70 knots estimated by storm chaser.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 6, 1:23 PM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 6, 1:23 PM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT WED JUN 6 2007
...FORECAST CHALLENGE IS SEVERE THUNDERSTORM POTENTIAL AND WIND
POTENTIAL OVER THE NEXT 36 HOURS...
.DISCUSSION...
NEAR TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS HAS BEEN THE CASE
FOR THE PAST COUPLE OF DAYS...THE HUNDRED DOLLAR QUESTION IS
IF...WHEN...AND WHERE THE CAP WILL BREAK OVER THE NEXT FEW HOURS. AS
OF 1 PM CDT...DRY LINE EXTENDED FROM KIMBALL...TO JUST WEST OF
IMPERIAL...TO JUST EAST OF GOODLAND. EXPLOSIVE SURFACE CYCLOGENESIS
UNDERWAY ACROSS EASTERN WYOMING AND THE WESTERN NEBR PANHANDLE.
SURFACE LOW AS OF 1 PM CDT LOCATED OVER BOX BUTTE COUNTY...WHICH
CORRELATES WELL WITH THE LOCATION AND FCST INTENSITY AS DEPICTED IN
THE NAM 18Z FCST FROM THE 12Z RUN THIS AM. AS FOR CAP STRENGTH...H5
TEMPS IN THE 18Z SOUNDING AT -6.7 C...WHICH IS RIGHT ON TRACK WITH
THE NAM 12S 18Z FCST. ONE CAVEAT IS THE DEW POINT FCST...WITH SFC
DEW POINTS DEPICTED 1-3F TOO HIGH IN THE NAM FCST. CAP STRENGTH
SEEMS TO BE MUCH STRONGER THAN FCSTED...THANKS TO THE LACK OF SFC
HEATING THIS AFTN (DENSE CIRRUS SHIELD).
THREAT FOR CONVECTION INITIATION SEEMS TO LIE IN THE 4-7 PM TIME
FRAME...WHEN THE DRYLINE SURGE IS AT ITS STRONGEST AND LOW LEVEL
CONVERGENCE WILL NEED TO BE AT ITS PEAK TO OVERCOME THE MID LEVEL
CAP. FORECAST TRACK OF THIS FEATURE...PLACES IT FROM JUST NORTHEAST
OF LBF INTO SOUTHWESTERN CHERRY COUNTY. BY 21Z...THE CAP WEAKENS
FROM WESTERN CHERRY...INTO CENTRAL CUSTER COUNTY...TO LESS THAN 20
J/KG. GIVEN THE GROSS UNDERESTIMATION OF THE CAP STRENGTH IN THE NAM
COMPARED TO THE 18Z LBF SOUNDING...PROBABLY LOOKING AT LATER
INITIATION ALONG THE COLD FRONT VS. SOONER ALONG THE DRYLINE.
ALSO...CIRROSTRATUS FIELD HAS THROWN A MONKEY IN THE WRENCH AS WELL.
TEMPS THIS AFTN...HAVE FALLEN WELL SHORT OF THE FCSTED LWR 90S.
STILL APPEARS BEST CHANCES FOR ORGANIZED CONVECTION IS IN THE ERN
ZONES AS THE COLD FRONT AND UPPR LVL COOLING CATCHES UP TO THE
DRYLINE EARLY THIS EVENING. HAVE INCREASED POPS IN THE EAST AND
LOWERED SLIGHTLY IN THE WEST.
AFTER TONIGHT...FORECAST FOCUS SHIFTS TO WIND POTENTIAL FOR
TOMORROW. H85 WINDS ACCELERATE TO 40 TO 50 KTS BY MID MORNING...WITH
NEARLY DRY ADIABATIC LAPSE RATES SPREADING EAST FROM THE PANHANDLE
DURING THE DAY. ODDS ARE WE WILL NEED SOME SORT OF WIND HEADLINE FOR
TOMORROW. HOWEVER TO AVOID CONFUSION...AM INCLINED TO LET THE
ONGOING WIND ADVISORY AND POTENTIAL CONVECTIVE WATCHES GO BEFORE A
WIND ADVISORY OR HIGH WIND WARNING IS ISSUED. AS THE UPPR LOW
TRAVERSES SOUTH DAKOTA TOMORROW...RETAINED LOW POPS IN THE NORTH FOR
WRAPAROUND PRECIPITATION.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...NOT MANY LARGE SCALE CHANGES
MADE TO THE ONGOING EXTENDED PACKAGE. TRENDED TEMPS DOWN FOR FRIDAY
MORNING...AS DRIER AIR EXPECTED TO WORK INTO THE CWA ON THE BACK
SIDE OF THE EXITING COLD FRONT THURSDAY. GUIDANCE TEMPS INDICATING
UPPR 30S TO LWR 40S...SO NOT OVERLY CONCERNED ABOUT FROST POTENTIAL
AT THIS POINT. AFTER FRIDAY...PATTERN WILL SHIFT TO ZONAL...THEN
SOUTHWESTERLY. TRENDED TEMPS UP FURTHER AND KEPT PRECIP IN THE
FCST.
&&
AVIATION...VFR CONDITIONS OVER WESTERN AND NORTH CENTRAL NEBRASKA
THIS AFTERNOON WITH DENSE CIRRUS. SUSTAINED SURFACE WINDS 25KTS EAST
OF A LINE FROM VTN TO OGA WITH GUSTS TO 35KTS THRU 3Z. DRYLINE TO
PUSH THROUGH LBF 20Z AND VTN 23Z WITH STRONG CAP. HAVE INTRODUCED
HIGH BASED (10K FT) TRW ISOLATED 02Z-06Z ALONG FROPA. IFR CONDITIONS
KANW-KONL-KBBW TRW CIGS AND VIS 6Z-10Z ALONG TWB098.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THROUGH 10 PM CDT
WEDNESDAY AND WEDNESDAY EVENING. ZONES
NEZ005>010-025>029-036>038-057>059-069>071.
&&
CLB/POWER
Hazardous weather outlook, Jun 6, 1:37 PM MST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT WED JUN 6 2007
NEZ004>010-022>029-035>038-056>059-069>071-094-072045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
337 PM CDT WED JUN 6 2007 /237 PM MDT WED JUN 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
TORNADOES ARE POSSIBLE OVER NORTHWEST NEBRASKA THIS EVENING WEST
OF A LINE FROM MERRIMAN TO ELLSWORTH WITH THUNDERSTORMS MOVING TO
THE NORTHEAST ACROSS THE NEBRASKA PANHANDLE.
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF NORTH
CENTRAL NEBRASKA TONIGHT NORTH AND EAST OF A LINE FROM KILGORE TO
BURWELL TO BARTLETT. A POWERFUL STORM SYSTEM WILL DRIVE A COLD
FRONT ACROSS THE AREA TONIGHT AND THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.
TO THE SOUTH AND WEST THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REMAINDER OF WESTERN AND NORTH CENTRAL
NEBRASKA. WARM AIR ALOFT IS INHIBITING THUNDERSTORM DEVELOPMENT.
IF THUNDERSTORMS DO DEVELOP THEY ARE CAPABLE OF EXPLOSIVE
DEVELOPMENT AND CAN BECOME SEVERE QUICKLY. THE MAIN THREAT WITH
STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS. ISOLATED TORNADOES
ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WINDS WILL BE POSSIBLE ON THURSDAY AS HIGH PRESSURE BUILDS
INTO WESTERN AND NORTH CENTRAL NEBRASKA. A WIND ADVISORY MAY BE
NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
POWER
Event by event
5 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Sheridan
- When
- June 6, 3:00 PM MST to 3:05 PM MST
- Where
- Sheridan County, Gordon
- Measured
- 78 kt (90 mph) measured gust
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 42.800, -102.200
Thunderstorm outflow winds uprooted and broke off numerous large trees, tore off part of the roof of the Local Pride packing plant, took down power lines, and damaged the siding and sign for the Ideal grocery store on the south side of Gordon.
Thunderstorm Wind, Cherry
- When
- June 6, 4:46 PM CST
- Where
- Cherry County, 5 mi WSW of Merriman
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.892, -101.791
Thunderstorm Wind, Custer
- When
- June 6, 7:30 PM CST
- Where
- Custer County, 8 mi W of Merna
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.480, -99.924
Two center pivots over-turned and damaged.
Hail, Rock
- When
- June 6, 7:35 PM CST
- Where
- Rock County, 7 mi SSW of Bassett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.486, -99.573
Hail, Lincoln
- When
- June 6, 8:00 PM CST
- Where
- Lincoln County, 8 mi NNE of Brady
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.137, -100.311
Tornado, Custer
- When
- June 6, 8:20 PM CST
- Where
- Custer County, 10 mi NE of Arnold
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 41.532, -100.064
Brief touchdown with no damage or injuries reported.
Hail, Holt
- When
- June 6, 8:30 PM CST
- Where
- Holt County, 13 mi SW of Amelia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.097, -99.079
Hail, Loup
- When
- June 6, 8:30 PM CST
- Where
- Loup County, 17 mi NNW of Taylor
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.997, -99.506
Hail, Holt
- When
- June 6, 8:35 PM CST
- Where
- Holt County, 15 mi N of Atkinson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.747, -98.970
Thunderstorm Wind, Boyd
- When
- June 6, 9:15 PM CST
- Where
- Boyd County, 4 mi SE of Spencer
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 42.829, -98.644
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 6 to 7, 2007$1.7 million · 7 events
- High Wind in Colorado, June 6 to 7, 2007$250,000 · 73 kt wind · 33 events
- Tornadoes and Hail in South Dakota, June 6, 2007$30,000 · EF1 · 27 events
- Damaging Wind and Lightning Strikes in Virginia, June 6, 2007$165,000 · 3 events
- Strong Wind in Colorado, June 6, 2007$91,000 · 10 events
- Hail in Nebraska, June 6, 2007$80,000 · 1 in hail · 3 events
- High Wind in New Mexico, June 6, 2007$25,000 · 61 kt wind · 18 events
- High Wind in Kansas, June 6, 2007$34,000 · 51 kt wind · 11 events
- Flash Flooding and Flood in Montana, June 6 to 7, 200756 kt wind · 23 events
- Hail and Damaging Winds in South Dakota, June 6, 20071 in hail · 15 events
- High Wind and Strong Wind in Kansas, June 6, 2007$11,000 · 56 kt wind · 13 events
- High Wind in Colorado, June 6 to 7, 20071 injured · 88 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43088, 43095, 43106, 42987, 42988, 43077, 42990, 42992, 42993, 43113.